Alert archive / Florida / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 25, NWS Melbourne, FL

May 24, 2009Lake County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at May 24, 2009, 4:41 PM EDT for Lake County, Florida. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2009, 4:41 PM EDT (20:41 UTC)
Expired
May 24, 2009, 5:45 PM EDT
In force
64 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

County Lake County, FL

The radar

The Tampa radar (KTBW), 99 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2009-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1883 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2009-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1883 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
676 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 242041
SVRMLB
FLC069-242145-
/O.NEW.KMLB.SV.W.0025.090524T2041Z-090524T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
441 PM EDT SUN MAY 24 2009

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN LAKE COUNTY IN FLORIDA

* UNTIL 545 PM EDT.

* AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES SOUTH OF CLERMONT...OR 9 MILES WEST OF MAGIC KINGDOM...AND
  DRIFTING EAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

&&

LAT...LON 2864 8195 2864 8167 2834 8166 2834 8179
      2835 8180 2835 8185 2834 8186 2834 8195
TIME...MOT...LOC 2041Z 309DEG 16KT 2840 8173

$$

SEDLOCK
2 follow-up statements
000 
WWUS52 KMLB 242117
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
517 PM EDT SUN MAY 24 2009

FLC069-242145-
/O.CON.KMLB.SV.W.0025.000000T0000Z-090524T2145Z/
LAKE-
517 PM EDT SUN MAY 24 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHWESTERN LAKE COUNTY...

AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED FROM CLERMONT SOUTH TO THE SOUTH LAKE COUNTY BORDER...OR 8 
MILES NORTHWEST OF MAGIC KINGDOM...MOVING EAST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FERNDALE AND MONTVERDE

LAT...LON 2864 8195 2864 8167 2834 8166 2834 8179
      2835 8180 2835 8185 2834 8186 2834 8195
TIME...MOT...LOC 2116Z 259DEG 18KT 2847 8169

$$

SEDLOCK
000 
WWUS52 KMLB 242144
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
544 PM EDT SUN MAY 24 2009

FLC069-242152-
/O.EXP.KMLB.SV.W.0025.000000T0000Z-090524T2145Z/
LAKE-
544 PM EDT SUN MAY 24 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LAKE COUNTY WILL 
BE ALLOWED TO EXPIRE AT 545 PM EDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM 
THAT PROMPTED THE WARNING HAD WEAKENED WAS EXITING THE WARNING 
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

THESE AREAS CAN STILL EXPECT LOCALLY HEAVY RAINFALL...OCCASIONAL 
CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS FOR THE NEXT 20 
MINUTES.

LAT...LON 2864 8195 2864 8167 2834 8166 2834 8179
      2835 8180 2835 8185 2834 8186 2834 8195
TIME...MOT...LOC 2142Z 259DEG 18KT 2849 8155

$$

SEDLOCK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 2:52 PM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, May 24, 2:52 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
252 PM EDT SUN MAY 24 2009

.DISCUSSION...
THROUGH TONIGHT...AS EXPECTED STRONG CONVECTION IS DEVELOPING WITH
SLOW AND ERRATIC MOVEMENT. EXPECT THE BEST CHANCE FOR SEVERE
STORMS WILL BE ASSOCD WITH THE SEA BREEZE COLLISION LATE THIS
AFTN ROUGHLY ACROSS LAKE/SUMTER/POLK COUNTIES. BUT ANY STORM WILL
HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING
AND GUSTY DOWNBURST WINDS...CREATING A HAZARD FOR ALL THE OUTDOOR
ACTIVITIES ON THIS HOLIDAY WEEKEND.

MEMORIAL DAY...SHOULD START OUT DRY WITH PARTLY TO MOSTLY SUNNY
CONDS. SFC HEATING WILL PRODUCE MAX TEMPS IN THE UPPER 80S/NEAR 90
INTERIOR...MID 80S COAST. ATMOS WILL BE MOIST WITH PWATS MUCH LIKE
TODAY...1.7-1.8. STEERING FLOW STILL LOOKS WEAK WHICH WILL SUPPORT
BOTH EAST AND WEST COAST SEA BREEZE DEVELOPMENT. BUT A BIT MORE
WESTERLY COMPONENT TO THE STEERING FLOW MAY ALLOW THE WEST COAST
BREEZE TO DOMINATE WITH A COLLISION FARTHER EAST LATE IN THE DAY.

TUE-SAT (PREVIOUS DISCUSSION)...SFC LOW PRES (EX-GULF LOW) FORECAST
TO CONTINUE A SLOW NWD TRACK UP THE MS RIVER VALLEY THROUGH MIDWEEK.
ASCD LOWER HGTS ACROSS THE S CENTRAL US COUPLED WITH WEAK SFC PRES
PATTERN OVER THE EASTERN US WL KEEP SYNOPTIC/STEERING LEVEL W/SW
FLOW ACROSS THE FL REGION THROUGH THE UPCOMING WEEK. SUBTROPICAL
HIGH PRESSURE WL ATTEMPT TO RE-ESTABLISH WELL SOUTH OF THE STATE
LATER IN THE WEEK. THIS WET SEASON REGIME FAVORS A RATHER HIGH
PRECIP FORECAST FOR THE EASTERN PENINSULA EACH AFTERNOON. DIURNAL
DEEP CONVECTION A GOOD BET WITH TIMING ASCD WITH SFC-BASED
INSTABILITY...WHICH IS TYPICALLY NOT AN ISSUE DESPITE DAILY
DEVELOPMENT OF BKN-OVC CLOUDINESS THIS TIME OF YEAR. HIGHER POPS
(LIKELY) AT IMMEDIATE COAST DUE TO ECSB INTERACTION.

&&

.AVIATION...
SCT TSRA WILL DEVELOP FURTHER INLAND AND AFFECT MCO/SFB/LEE THRU
00Z. POTENTIAL EXISTS FOR CONVECTIVE WIND GUSTS 35 KNOTS OR
GREATER ESP KLEE. INCLUDED VCTS AT KMLB BUT DO NOT THINK THE LINE
OF STORMS WILL MAKE IT ALL THE WAY TO THE COAST. THINK CONVECTION
WILL FIRE JUST WEST OF DAB BUT INCLUDED A TEMPO THRU 21Z. ACTIVITY
ENDING BY 02Z OVER THE INTERIOR.

&&

.MARINE...
THRU MON...WINDS TURN LIGHT SOUTH OVERNIGHT AND EARLY MON BEFORE
ONSHORE (E/SE) SEA BREEZE 10-12 KNOTS DEVELOPS BY AFTERNOON. THE
EAST SWELL IS SUBSIDING SO WILL REMOVE CAUTION OVER THE OFFSHORE.
MODELS NOT INDICATING AS MUCH CONVECTION OVERNIGHT AND MONDAY OVER
THE ATLANTIC SO OVERALL BOATING CONDS LOOK PRETTY FAVORABLE FOR
THE HOLIDAY.

TUE-FRI...THERE ARE NO WIND/SEA ISSUES AS THE SYNOPTIC FLOW WILL
START OUT LIGHT SOUTHWESTERLY AND INCREASE TO 10-15 KNOTS THU-FRI.
THE MAIN CONCERN FOR BOATING WILL BE OFFSHORE MOVING STORMS DURING
THE AFTERNOON-EARLY EVENING...AND THEY SHOULD BE A DAILY
OCCURRENCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  70  87  71  85 /  30  50  30  60
MCO  71  89  71  88 /  30  60  30  50
MLB  70  86  70  87 /  30  50  30  60
VRB  70  86  69  88 /  30  50  30  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

SHORT TERM/AVIATION...KELLY
LONG TERM....LASCODY
Hazardous weather outlook, May 24, 11:39 AM EDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1139 AM EDT SUN MAY 24 2009

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-242300-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1139 AM EDT SUN MAY 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...THUNDERSTORM IMPACT...
SURFACE HEATING AND A MORE UNSTABLE AIRMASS WILL PRODUCE A GOOD
CHANCE FOR STRONG TO ISOLATED SEVERE STORMS THIS AFTERNOON OVER
THE INTERIOR. DAMAGING WIND GUSTS...HAIL AND FREQUENT TO EXCESSIVE
LIGHTNING STRIKES WILL BE POSSIBLE IN A FEW STORMS. COLLISION OF
THE EAST AND WEST COAST SEA BREEZE BOUNDARIES LATE THIS AFTERNOON
WILL LOCALLY INCREASE THE LOW LEVEL SHEAR AND MAY PRODUCE ROTATING
STORMS. THE COLLISION SHOULD OCCUR WEST OF ORLANDO...ACROSS
PORTIONS OF LAKE...WESTERN ORANGE AND NORTHWEST OSCEOLA COUNTIES
BETWEEN 5 AND 8 PM. GENERAL STEERING FLOW WILL BE TOWARD THE NORTH
AT JUST 10 MPH. BUT AS DEEPER AND STRONGER CONVECTION DEVELOPS
THIS AFTERNOON...STORM MOVEMENT MAY TURN MORE TOWARD THE NORTHEAST
BUT REMAIN SLOW MOVING.

...FLOOD IMPACT...
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL GENERATE LOCALLY HEAVY
RAIN OVER SATURATED GROUND AND IN SOME CASES ALREADY FLOODED
AREAS. SLOW STORM MOVEMENT WILL PROMOTE LOCALLY 2 TO 3 INCHES OF
RAIN MAINLY OVER INTERIOR SECTIONS LATE THIS AFTERNOON.

...RIP CURRENT IMPACT...
A MODERATE SWELL WILL CONTINUE TO IMPACT THE FLORIDA ATLANTIC
COAST TODAY...ELEVATING THE RIP CURRENT RISK. THE THREAT WILL BE
HIGHEST THROUGH 230 PM DURING THE OUTGOING TIDE. BEACHGOERS ARE
URGED CHECK WITH BEACH PATROL FOR LOCAL CONDITIONS AND TO SWIM
WITHIN SIGHT OF A LIFEGUARD.

...MARINE THUNDERSTORM GUST IMPACT...
SCATTERED THUNDERSTORMS OVER THE MARINE AREAS MAY PRODUCE LOCAL
WIND GUSTS ABOVE 35 KNOTS.

...WATERSPOUT IMPACT...
SHOWERS AND THUNDERSTORMS MAY PRODUCE A WATERSPOUT OVER THE
INTRACOASTAL WATERWAY MAINLY NORTH OF THE CAPE THROUGH EARLY
AFTERNOON BEFORE THE SEA BREEZE PUSHES INLAND. STRONG STORMS OVER
THE GULF STREAM MAY ALSO PRODUCE A WATERSPOUT.

...WIND AND SEA IMPACT...
SMALL CRAFT SHOULD EXERCISE CAUTION FOR SEAS OVER THE OFFSHORE
WATERS...BEYOND 20 MILES...FOR SEAS UP TO 6 FEET.

...RIVER FLOOD IMPACT...
SUBSTANTIAL RAINS HAVE FALLEN OVER THE SAINT JOHNS RIVER BASIN THIS
PAST WEEK. CURRENT AND PROJECTED RIVER STAGES AT LAKE HARNEY...
SANFORD...AND DELAND ARE NOT YET A CONCERN. HOWEVER...THE RIVER
LEVEL AT ASTOR IS VERY CLOSE TO FLOOD STAGE IS FORECAST TO REMAIN
THERE FOR THE NEXT SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
ABUNDANT MOISTURE WILL CONTINUE ACROSS THE REGION THROUGH THE
REMAINDER OF THE WEEK. A MORE SUMMERTIME TYPE PATTERN IS EXPECTED
THROUGH THE WEEK AS THE LOW PRESSURE SYSTEM CONTINUES TO PULL AWAY
INTO THE MISSISSIPPI VALLEY. RAIN CHANCES WILL REMAIN WELL ABOVE
AVERAGE WITH THE POSSIBILITY OF ADDITIONAL HEAVY RAINS OVER
ALREADY FLOODED AREAS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

KELLY/MOSES

In the hours before

Special weather statement, May 24, 2:20 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
220 PM EDT SUN MAY 24 2009

FLZ047-053-241900-
OSCEOLA-SOUTHERN BREVARD COUNTY-
220 PM EDT SUN MAY 24 2009

...STRONG THUNDERSTORMS AFFECTING WEST CENTRAL BREVARD COUNTY...EAST
CENTRAL OSCEOLA COUNTY...

AT 219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER DEER PARK...MOVING EAST AT 5 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY.
SMALL HAIL IS ALSO POSSIBLE. SEEK SHELTER INDOORS UNTIL THE STORM
PASSES.

RL
Special weather statement, May 24, 3:14 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
314 PM EDT SUN MAY 24 2009

FLZ053-241945-
OSCEOLA-
314 PM EDT SUN MAY 24 2009

...STRONG THUNDERSTORMS AFFECTING SOUTHEASTERN OSCEOLA COUNTY...

AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER KENANSVILLE.  THE STORM WAS NEARLY STATIONARY.

THE PRIMARY THREAT WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS TO 45 MPH...WHICH MAY CAUSE UNSECURED
OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

15
Special weather statement, May 24, 3:49 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
349 PM EDT SUN MAY 24 2009

FLZ047-054-242015-
INDIAN RIVER-SOUTHERN BREVARD COUNTY-
349 PM EDT SUN MAY 24 2009

...STRONG THUNDERSTORMS AFFECTING EXTREME SOUTHERN BREVARD
COUNTY...WESTERN INDIAN RIVER COUNTY...

AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM NEAR BLUE CYPRESS LAKE.  THE STORM WAS MOVING MOVING
EAST AT 10 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH. HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

15
Special weather statement, May 24, 3:51 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
351 PM EDT SUN MAY 24 2009

FLZ047-054-242015-
INDIAN RIVER-SOUTHERN BREVARD COUNTY-
351 PM EDT SUN MAY 24 2009

...STRONG THUNDERSTORMS AFFECTING EXTREME SOUTHERN BREVARD
COUNTY...WESTERN INDIAN RIVER COUNTY...

AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM NEAR BLUE CYPRESS LAKE.  THE STORM WAS MOVING EAST AT
10 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH. HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

15
Special weather statement, May 24, 4:09 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
409 PM EDT SUN MAY 24 2009

FLZ044-144-242025-
NORTHERN LAKE COUNTY-SOUTHERN LAKE COUNTY-
409 PM EDT SUN MAY 24 2009

...STRONG STORMS TO DEVELOP BY 445 PM...

AT 407 PM EDT...THE TERMINAL DOPPLER IN ORLANDO WAS INDICATING TWO
THUNDERSTORM OUTFLOW BOUNDARIES THAT ARE EXPECTED TO COLLIDE ACROSS
SOUTHERN LAKE COUNTY BY 420 PM. THE COLLISION OF THESE BOUNDARIES IS
EXPECTED TO DEVELOP STRONG TO POSSIBLY SEVERE STORMS BETWEEN 430 PM
AND 445 PM NEAR STATE ROUTE 33 TO JUST WEST OF CLERMONT TO LITTLE
LAKE HARRIS.

THE PRIMARY THREATS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES...GUSTY WINDS TO 45 MPH AND POSSIBLE HAIL. LISTEN FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.

MRV
Special weather statement, May 24, 4:34 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
434 PM EDT SUN MAY 24 2009

FLZ044-144-242100-
NORTHERN LAKE COUNTY-SOUTHERN LAKE COUNTY-
434 PM EDT SUN MAY 24 2009

...STRONG THUNDERSTORMS AFFECTING WESTERN LAKE COUNTY...

AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER EUSTIS. THE STORM WAS MOVING NORTHWEST AT 5 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH. HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY AND CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR
FLOODING OF POOR DRAINAGE AREAS..

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS. SEEK SHELTER INDOORS UNTIL THE STORM
PASSES.

ADDITIONAL STRONG STORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHERN
LAKE COUNTY THROUGH 445 PM. LISTEN FOR LATER STATEMENTS OR POSSIBLE
WARNINGS.

MRV

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 8:05 PM EDTAreal Flood AdvisoryMLBOrange, Osceola115 min
May 24, 4:39 PM EDTSevere Thunderstorm WarningMLBLake51 min
May 24, 4:57 PM EDTAreal Flood AdvisoryMLBLake93 min
May 24, 6:08 PM EDTAreal Flood AdvisoryMLBOrange82 min

Nearby

Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.